Back to Ask the Diabetes Team Ask the Diabetes Team

From Cullman, Alabama, USA:

I have been taking Glucophage for six years, and I was in the hospital last week because I have had problems with breathing, chest pains, and dizziness for a couple of months. I started hurting and could not breath so I was the hospitalized. They did an arteriogram which they said was okay, but my doctor said my heart was enlarged because of my blood pressure. which has been okay. Another doctor who checked me said that I had some congestive heart failure, but I am not sure what all this means.

I read a article that said Glucophage was causing people to die. Could this medicine be causing some of my problems? I am very concerned. Can you help me with some of this?


It is my opinion that recent press regarding Glucophage [metformin] is overstated. The contraindications for Glucophage are clear and require some, but minimal, monitoring. If you are in congestive heart failure, have a serum creatinine above 1.4, or have liver failure, you should not take the medication because it can build up in your body and cause lactic acidosis. Your doctor should have been able to determine if you have one of the conditions that requires you to stop Glucophage. If not, you can continue.


Original posting 7 Jun 2002
Posted to Pills for Diabetes


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:34
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.